How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrKarenB Your Own Question
DrKarenB
DrKarenB, Board Certified MD
Category: Medical
Satisfied Customers: 112
Experience:  Family Medicine Physician with over 12 years experience
107149514
Type Your Medical Question Here...
DrKarenB is online now
A new question is answered every 9 seconds

Dr Mark! Just sent you a question but not sure you received

This answer was rated:

Dr Mark! Just sent you a question but not sure you received regarding this burning with post menopausal
Burning! Am using estrogen cream and a moisture cream! Have an appt with obgyn but cannot get in until Dec! My doctor has me using creams but at times the burning really hurts! Am not sexually active and have not been for many years! My o gym moved and I have not had a pelvic exam in three years! Am getting anxious
Customer: replied 4 days ago.
My paps have always been normal and I have no bleeding etc! This is discomfort in the vulva area and external
Customer: replied 4 days ago.
My doc thinks this is due to lack of estrogen!

Good Day. My name is DrKaren and I have over 12 years of Family Medicine experience.

 

often when we're post menopausal the vaginal tissues become more "delicate" with lack of estrogen. this can cause pain and burning. even predispose you to UTI. topical creams can be very helpful. what are you using? but then there can be other skin troubles like lichen sclerosis or lichen planus which are chronic inflammatory conditions of the vulva. there are some oral medications that can help but the diagnosis needs to be confirmed. often with biopsy. until you can get in in December I would continue the topical creams. benadryl can be helpful for itch and discomfort. and certainly tylenol for pain . let me know if I have answered your question. and please do not forget to rate my service and please consider giving me a 5 star rating . much appreciated

Customer: replied 4 days ago.
Thank you! My doc just recommended arthritis strength Tylenol twice a day with Pepcid on hand if needed for tummy!
Customer: replied 4 days ago.
Am using estrogen cream and Replens in the morning
Customer: replied 4 days ago.
No itch just burning in vulva area! Heat helps a lot! If I am on heating g pad, inM fairly comfy
Customer: replied 4 days ago.
Five stars!

heating pad ok but remember only small bursts... don't sit on it all day. topical hydrocortisone cream externally can help too! thanks for the 5 stars!

 

Customer: replied 4 days ago.
I just use it at night

night time use is good. just don't leave it on all night. don't forget to hit the rating stars! thanks again!

DrKarenB and 7 other Medical Specialists are ready to help you
Customer: replied 4 days ago.
Thanks! Am ready for this pain to go! Have an appt to see obgyn soon if this doesn’t get better!
Customer: replied 4 days ago.
I sure hope this isn’t too serious
Customer: replied 4 days ago.
Will get the cream you suggested

not serious just inconvenient! they will likely biopsy to confirm diagnosis if you are still having symptoms in December when you go to the obgyn. even if you're better by then i'd still keep the appt just for a quick look! thanks again!

Customer: replied 4 days ago.
Was able to move appt up so have an appt much earlier! Thanks for reassurance! The pain is right there where the vaginal lips are! I think those nerve endings without estrogen become dry, right? I mean I certainly am not sexually active and haven’t been for MANY years! Have no blood or discharge just the nerve endings feel like sunburn used to feel! My doc says this is probably hormonal and I use estrogen cream every night for a couple of weeks! .001 percent! Topical and Replens during the day as often as I want says my pharmacist! Taking stronger Tylenol tonight and I am
Using a sleep aid cause I got to sleep! Am getting anxious here!
Customer: replied 4 days ago.
Does this sound feasible to you!
Customer: replied 4 days ago.
I am
Post menopausal as I said! Lordy I never knew estrogen or the lack if it was so vital
Customer: replied 4 days ago.
Thanks for listening Doctor
Customer: replied 4 days ago.
Oh my urine culture came back clear and my bladder was scoped and looked healthy!
Customer: replied 4 days ago.
I did have a uti a few weeks ago but clear now as of recent culture
Customer: replied 4 days ago.
Sorry to keep you reading all this but your reassurance helps this old girl a lot!
Customer: replied 4 days ago.
Guess that’s why you became a doctor!
Customer: replied 4 days ago.
Hope you received my rating just for my taking your time
Thank you! And yes that all does sound reasonable!!
Customer: replied 4 days ago.
Good! And give stars you got right?
Customer: replied 4 days ago.
Five star rating was trying to send
Thank you
Customer: replied 4 days ago.
Thank you!